Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 92, NWS Springfield, MO

May 14, 2022Dent County, Phelps County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 14, 2022, 6:08 PM CDT for Dent County, Phelps County, Texas County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2022, 6:08 PM CDT (23:08 UTC)
Expired
May 14, 2022, 6:49 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dent County, MO, Phelps County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:53 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 14, 2:53 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
253 PM CDT Sat May 14 2022

Key Messages:

1. Isolated severe storms today, mainly southeast of Springfield.

2. Severe thunderstorm potential continues to increase Sunday.

3. Additional thunderstorm chances Tuesday through Thursday of
   next week. Wetter pattern next weekend?

.SHORT TERM...(This evening through Sunday)
Issued at 245 PM CDT Sat May 14 2022

Isolated to scattered thunderstorms will continue into this
evening mainly along and east of Highway 65 and along and south
of Interstate 44. Looking at a high CAPE (4,000-5,000 J/kg
SBCAPE) and low shear (20-25 kts Effective Shear) setup, resulting
in potential for pulse isolated severe storms with 1 inch hail
and 60 mph winds. Could also see an isolated flooding risk if
storms train.

Conditions look quiet tonight, but pay attention to the long term
discussion for severe potential during the day Sunday.

.LONG TERM...(Sunday Night through Saturday)
Issued at 245 PM CDT Sat May 14 2022

SPC has upgraded the Sunday severe weather outlook to an Enhanced
risk across most of the area. Certainly agree with this as models
show convection along a cold front and associated with a
shortwave growing upscale as it moves into the area from the
northwest in the mid morning. There is uncertainty on exact
timing, but models are in greater agreement than previous runs.
Highest confidence is in the damaging wind threat with bowing
segments developing along the front. The southwestern CWA could
see an increased hail threat if convection develops along outflow
during the early to mid afternoon with peak instability, which it
is currently expected to do. We could see 3,000-4,000 J/kg of
SBCAPE and moderate shear over the SW, but the main question for
hail potential is with storm mode at that time. For now will
advertise 70 mph winds and 1 inch hail, but may need to increase
the hail size to as high as maybe 2 inches if confidence in
discrete storm modes materialized over the southwest. The tornado
threat is very low, but not zero. Minor flooding will be possible
where storms train or persist. The severe threat should end by
early to mid evening.

Temperatures will be cooler Sunday where convection moves in
earlier, but much of the area should see cooler highs in the 70s
on Monday and Tuesday. Otherwise, expect highs in the 80s for the
rest of the long term.

Additional rounds of showers and storms will be possible Monday
night into Wednesday night.

There may be a more significant pattern change next weekend into
early next week as an upper trough moves into the region. If this
does occur, look for wetter and cooler weather.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1207 PM CDT Sat May 14 2022

Isolated to scattered thunderstorms are expected mainly east of
KSGF and KBBG from mid afternoon into the evening today. Could see
storms impact KBBG and KSGF, but potential is too low at KSGF and
include in the forecast and at KBBG warrants a vicinity mention.
Models are increasingly showing a complex of thunderstorms moving
through the area on Sunday. There will be potential for strong to
severe storms with these.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, May 14, 3:51 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
351 PM CDT Sat May 14 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
351 PM CDT Sat May 14 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.

DISCUSSION...

Isolated to scattered thunderstorms will continue into this
evening, mainly along/south of I-44 and along/east of Highway 65.
A few of these storms will be strong to severe with 1-1.5 inch
hail and 60 mph winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A more significant round of showers and thunderstorms is expected
Sunday. Severe storms and minor flooding are possible with this
round. Currently the primary severe risks are damaging winds and
large hail.

Thunderstorms are possible Tuesday through Thursday of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Special weather statement, May 14, 5:30 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
530 PM CDT Sat May 14 2022

MOZ091-095-096-142315-
Douglas MO-Webster MO-Christian MO-
530 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of southeastern
Webster, northwestern Douglas and northeastern Christian Counties
through 615 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diggins, or 13 miles northwest of Ava, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seymour...                        Fordland...
Diggins...                        Elkhead...
Bruner...                         Dogwood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3691 9282 3697 9292 3702 9305 3709 9299
      3719 9293 3716 9271
TIME...MOT...LOC 2230Z 030DEG 12KT 3708 9286

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rothstein
Local storm report, May 14, 5:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 NW KISSEE MILLS       36.69N 93.06W
05/14/2022  U1.00 INCH       TANEY              MO   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, May 14, 5:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     6 ENE DOGWOOD           37.06N 92.72W
05/14/2022                   DOUGLAS            MO   PUBLIC

            TREE DOWN ON HWY K. BLOCKING BOTH LANES.
            TIME ESTIMATED.

&&

DSA
Local storm report, May 14, 5:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             6 SW MANSFIELD          37.04N 92.64W
05/14/2022  E1.50 INCH       DOUGLAS            MO   AMATEUR RADIO

            PICTURED RELAYED VIA EMAIL.

&&

DSA
Special weather statement, May 14, 5:59 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
559 PM CDT Sat May 14 2022

MOZ104-142330-
Taney MO-
559 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of southeastern Taney
County through 630 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Forsyth, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Taneycomo...                 Bull Shoals Lake...
Forsyth...                        Kissee Mills...
Rockaway Beach...                 Ozark Beach...
Powersite...                      Edgewater Beach...
Protem...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3671 9315 3671 9292 3650 9285 3650 9317
TIME...MOT...LOC 2259Z 358DEG 13KT 3657 9306

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rothstein
Local storm report, May 14, 6:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT SAT MAY 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             6 SW MANSFIELD          37.04N 92.65W
05/14/2022  E1.00 INCH       DOUGLAS            MO   AMATEUR RADIO

            NICKEL TO QUARTER SIZED HAIL. NORTH OF AVA.
            RELAYED BY EMAIL.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:29 PM CDTSevere Thunderstorm WarningSGFHowell, Texas46 min
May 13, 7:46 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon44 min
May 13, 7:52 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas, Wright38 min
May 13, 7:58 PM CDTFlash Flood WarningSGFHowell, Shannon, Texas4 hr
May 13, 8:22 PM CDTSpecial Weather StatementSGFHowell38 min
May 13, 8:27 PM CDTSpecial Weather StatementSGFOregon48 min
May 13, 8:31 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell44 min
May 13, 8:59 PM CDTSpecial Weather StatementSGFHowell46 min
May 13, 9:04 PM CDTSpecial Weather StatementSGFHowell41 min
May 13, 9:17 PM CDTSpecial Weather StatementSGFOregon43 min
May 13, 9:25 PM CDTFlash Flood WarningSGFHowell, Oregon4 hr
May 13, 9:29 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon46 min
May 14, 2:24 AM CDTAreal Flood AdvisorySGFDent, Howell, Oregon, Shannon, Texas6 hr
May 14, 3:43 AM CDTSpecial Weather StatementSGFStone32 min
May 14, 2:47 PM CDTSpecial Weather StatementSGFOzark28 min
May 14, 2:51 PM CDTSevere Thunderstorm WarningSGFOzark39 min
May 14, 3:07 PM CDTSpecial Weather StatementSGFTaney38 min
May 14, 3:12 PM CDTSevere Thunderstorm WarningSGFTaney48 min
May 14, 3:22 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark53 min
May 14, 3:38 PM CDTSevere Thunderstorm WarningSGFTaney52 min
May 14, 3:46 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright44 min
May 14, 4:11 PM CDTSevere Thunderstorm WarningSGFStone, Taney29 min
May 14, 4:13 PM CDTSpecial Weather StatementSGFOzark47 min
May 14, 4:28 PM CDTSpecial Weather StatementSGFDouglas32 min
May 14, 4:42 PM CDTSpecial Weather StatementSGFTexas48 min
May 14, 4:46 PM CDTSevere Thunderstorm WarningSGFDouglas44 min
May 14, 4:58 PM CDTSpecial Weather StatementSGFWebster32 min
May 14, 5:06 PM CDTSevere Thunderstorm WarningSGFTexas, Wright28 min
May 14, 5:16 PM CDTSevere Thunderstorm WarningSGFTaney44 min
May 14, 5:21 PM CDTSpecial Weather StatementSGFPulaski24 min
May 14, 5:30 PM CDTSpecial Weather StatementSGFWebster45 min
May 14, 5:33 PM CDTSevere Thunderstorm WarningSGFPulaski42 min
May 14, 5:45 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster29 min
May 14, 5:59 PM CDTSpecial Weather StatementSGFTaney31 min
May 14, 6:05 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas40 min
May 14, 6:17 PM CDTSevere Thunderstorm WarningSGFTaney28 min
May 14, 6:28 PM CDTSpecial Weather StatementSGFTaney32 min
May 14, 6:42 PM CDTSevere Thunderstorm WarningSGFLaclede48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.